Social Anxiety Forum - View Single Post - Blushing super easy for absolutely no reason
View Single Post
post #4 of (permalink) Old 10-04-2019, 03:43 AM
jtd1974
SAS Member
 
jtd1974's Avatar
 
Join Date: Jan 2015
Location: Australia
Gender: Male
Age: 46
Posts: 522
My Mood: Bored
Quote:
Originally Posted by leeza361 View Post
thank you so much for the feedback, what triggered you? i literally started this out of no where, i am fair skinned so it very very noticeable

also what are you currently taking, all of the above? or just the nardil? or are you also taking a beta blocker?
Hiya. I'm just on Nardil, 90mg, with the occasional low-dose clonazepam for extra-stressful situations.

The beta blocker and benzo combo, I remember I took it between stopping the SSRI I was on at the time and starting Nardil. But it wasn't really sustainable.

Benzos aren't great to take regularly because of tolerance and dependence issues, and propanolol seemed to make me feel very depressed.

I'm not sure what started my blushing problem. I'd had it as far back as I can remember. I do recall having to read in front of the class when I was at high school (I'm in my 40s now), and being so nervous I couldn't speak. I can still feel the terror, and the feeling of burning heat on my face.

I'm also quite fair-skinned, so always felt my blushing was very visible. It got to the point where it could, and often would, happen during every interaction.

It was on my mind constantly (part of the problem no doubt) and it would dictate my actions; I would avoid interacting with people, whenever possible, out of fear that I'd blush and end up feeling humiliated and despising myself.

So for me Nardil has been the best solution. It seems to have broken the vicious cycle of blushing in my mind.

Unfortunately psychiatrists mostly don't like to prescribe it unless the patient has previously tried many SSRIs/SNRIs without success (I had). Many won't consider it at all.

It also has side-effects that can be bothersome, though I haven't suffered too badly. A special diet must be followed, too. So it definitely isn't for everyone.

I'd say it's worth trying counselling and CBT first. For sure it can be a help for some. But I'm glad I eventually got to try Nardil.
jtd1974 is offline  
 
 
For the best viewing experience please update your browser to Google Chrome